MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SIDEKICK SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. SIDEKICK SUPPORT CATHETER
Catalog Number SD110AT
Medical Device Problem Codes Bent (1059); Retraction Problem (1536); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a cto crossing procedure in the left sfa, the support catheter allegedly would not advance towards the lesion and the recanalization catheter allegedly would not retract through the support catheter.It was further reported that the health care provider (hcp) removed the recanalization and support catheters together as a single unit.The hcp attempted to cross the proximal cap with a guidewire but was unsuccessful; therefore, the procedure was concluded and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: the device was returned.The investigation was confirmed for failure to retract as the recanalization catheter was stuck inside the support catheter.The investigation was also confirmed for buckled material and bend, as the support catheter was bunched and bent.The investigation was inconclusive for failure to advance as functional testing was unable to be performed.The root cause could not be determined based upon available information.It was unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) state: when using the tapered sidekick catheter with the crosser catheter 14s or 14p, the crosser catheter can be advanced approximately 15cm from the tip of the sidekick catheter.Resistance is encountered beyond 15cm due to the taper on the crosser catheter aligning with the taper on the sidekick catheter.A taper lock-up marker (single marker on the crosser catheter shaft) is located 127cm from the distal tip for the 146cm crosser catheter and 80cm from the distal tip for the 106cm crosser catheter.The taper lock-up marker is an indicator that the tapers on the catheters are nearing alignment; advance the crosser catheter slowly.Do not continue to advance the crosser catheter if resistance is encountered.Procedural steps: remove product using standard techniques while maintaining guidewire access when use of the product is complete.
 
Event or Problem Description

Brand Name
SIDEKICK SUPPORT CATHETER
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7267667
Report Number2020394-2018-00089
Device Sequence Number13951720
Product Code DQY
UDI-Device Identifier00801741067815
UDI-Public(01)00801741067815
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberSD110AT
Device Lot NumberGFZI3243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1